MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number G48160
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 - device evaluated by mfg? device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter from a ultrathane cope nephroureterostomy set leaked.The device was placed in the patient, and the procedure ended at about 16:25 hr.The patient was taken to the floor where catheter leakage was immediately discovered.As a result, the patient was taken back to interventional radiology before 17:00 hr.Where the device was removed and replaced.Customer inspection of the catheter showed the location of the leak was adjacent to the "flange".The customer took the catheter apart and noted a "deformity" of the "flange".No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the catheter from a ultrathane cope nephroureterostomy set leaked.The device was placed in the patient, and the procedure ended at about 16:25 hr.The patient was taken to the floor where catheter leakage was immediately discovered.As a result, the patient was taken back to interventional radiology before 17:00 hr.Where the device was removed and replaced.Customer inspection of the catheter showed the location of the leak was adjacent to the "flange".The customer took the catheter apart and noted a "deformity" of the "flange".No other adverse effects were reported for this incident.Reviews of the documentation, including the complaint history, quality control procedures, device history record (dhr), and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are currently in place to prevent the release of non-conforming products related to the reported failure mode.A review of the dhr for the reported complaint device lot revealed one related non-conformance for "flare inadequate" in which one device was scrapped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: precautions: "patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter." how supplied "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no product returned, and the results of the investigation, it was concluded that component failure contributed to the reported event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN
IN  
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22117162
Report Number1820334-2025-00625
Device Sequence Number19864263
Product Code FAD
UDI-Device Identifier00827002481602
UDI-Public(01)00827002481602(17)280303(10)16489764
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48160
Device Catalogue NumberULT10.2-10.2-20-NUCL-B-RH
Device Lot Number16489764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown